Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Narrowing of Stool
|ucbc - Sat Sep 01, 2007 7:59 pm||
I am a 36 year old male that recently had a Perirectal abscess this past Memorial Day weekend. It was lanced and I had no further problems this summer. Within the past few weeks I have noticed that my stools are very narrow, and just in the past two days I have experienced diarrhea and a steady upset stomach with loss of appetite. Today my stomach has been upset all day and I have been taking Pepto Bismol. I just had a very watery stool that was black.
I have never had surgery and their is no history of colon cancer. I am worried.
|Dr. Chan Lowe - Sat Sep 01, 2007 9:41 pm||
I would suggest that you see your doctor for further evaluation. It is possible that you are becoming constipated (even with the diarrhea). It is also possible that you have a GI bug.
Narrow stools do bring to mind the possibility of a narrowing of the GI tract. This can occur with some colon cancers. There are other possible causes as well. If you've ever had abdominal surgery adhesions can form causing some partial obstructions of the GI tract.
You may need to see a GI specialist for a colonoscopy if no answers can be found.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.